Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 317, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 9, 2000, 6:19 PM EST for Fairfield County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 6:19 PM EST (23:19 UTC)
- Expired
- Nov 9, 2000, 7:15 PM EST
- In force
- 56 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 6:45 PM EST | Thunderstorm Wind 60 E | Amanda, OH | Large limbs were knocked down by thunderstorm winds across the county, downing power lines in spots. A large storefront window was shattered in Amanda. Several of the trees in Lancaster fell on cars causing damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 4:00 PM EST | Tornado Watch | SPC | 5 hr |
| Nov 9, 5:45 PM EST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 092320 SVRILN OHC045-100015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 619 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN CENTRAL OHIO... * UNTIL 715 PM EST... * AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF LANCASTER...OR ABOUT 12 MILES NORTHEAST OF CHILLICOTHE...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLEASANTVILLE... PICKERINGTON... LANCASTER... BALTIMORE... THIS STORM HAS A HISTORY OF PRODUCING 70 MPH WINDS AND LARGE HAIL. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 5:45 PM EST, 34 minutes earlier.
Area forecast discussion, Nov 9, 5:45 PM EST, 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO INCLUDE WATCH AREAS. NATIONAL WEATHER SERVICE WILMINGTON OH 545 PM EST THU NOV 9 2000 WILL SEND ANOTHER UPDATE TO REMOVE WATCH IN SOUTHWEST CWA AS SOON AS LINE EXITS CLINTON COUNTY. EXPECT IT AROUND THE TOP OF THE HOUR. .ILN...TORNADO WATCH MIAMI AND WHITEWATER VALLEYS AND WEST CENTRAL OHIO THROUGH 7 PM. TORNADO WATCH FOR CENTRAL AND SOUTH CENTRAL OHIO THROUGH 9 PM. FRANKS
In the hours before
Local storm report, Nov 9, 4:15 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
415 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM CARROLLTON KY WIND DAMAGE
11/09/00 CARROLL LIGHT POLE BROKEN IN HALF.
SEVERAL LIMBS DOWN...A FEW
LARGE. )
0404 PM GLENCOE KY .88 INCH HAIL
11/09/00 GALLATINLocal storm report, Nov 9, 4:33 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
433 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM CARROLLTON KY WIND DAMAGE
11/09/00 CARROLL LIGHT POLE BROKEN IN HALF.
SEVERAL LIMBS DOWN...A FEW
LARGE.
0404 PM GLENCOE KY .88 INCH HAIL
11/09/00 GALLATIN
0430 PM 3 S WILLIAMSTOWN KY WIND DAMAGE
11/09/00 GRANT TREES DOWN ON POWER LINES
AND ONE TREE ON A MOBILE
HOME IN THE SOUTHERN PART
OF TOWN
SEWLocal storm report, Nov 9, 4:41 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
441 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM COUNTYWIDE IN WIND DAMAGE
11/09/00 RIPLEY NUMEROUS TREES AND
POWERLINES DOWN ACROSS THE
COUNTY
SEWSpecial weather statement, Nov 9, 5:55 PM EST, 24 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-092314- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 555 PM EST THU NOV 9 2000 ...TORNADO WATCH CANCELLED FOR NORTHERN KENTUCKY SOUTHEAST INDIANA AND SOUTHWEST OHIO... THE TORNADO WATCHES THAT WERE IN EFFECT HAVE BEEN CANCELLED THIS EVENING. THE THREAT FOR TORNADOS HAS DIMINISHED WITH THE PASSAGE OF A STRONG LINfE OF STORMS. NO ADDITIONAL SEVERE WEATHER IS EXPECTED IN THESE AREAS TONIGHT.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:23 PM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 67 min |
| Nov 9, 4:45 PM EST | Severe Thunderstorm Warning | ILN | Adams, Brown | 60 min |
| Nov 9, 4:50 PM EST | Severe Thunderstorm Warning | ILN | Butler, Warren | 55 min |
| Nov 9, 4:59 PM EST | Tornado Warning | ILN | Hamilton | 31 min |
| Nov 9, 5:02 PM EST | Severe Thunderstorm Warning | ILN | Preble | 58 min |
| Nov 9, 5:06 PM EST | Tornado Warning | ILN | Adams | 54 min |
| Nov 9, 5:09 PM EST | Severe Thunderstorm Warning | ILN | Highland | 66 min |
| Nov 9, 5:09 PM EST | Severe Thunderstorm Warning | ILN | Scioto | 66 min |
| Nov 9, 5:13 PM EST | Severe Thunderstorm Warning | ILN | Clinton | 62 min |
| Nov 9, 5:15 PM EST | Severe Thunderstorm Warning | ILN | Montgomery | 60 min |
| Nov 9, 5:21 PM EST | Severe Thunderstorm Warning | ILN | Pike | 54 min |
| Nov 9, 5:22 PM EST | Severe Thunderstorm Warning | ILN | Darke | 53 min |
| Nov 9, 5:23 PM EST | Tornado Warning | ILN | Warren | 37 min |
| Nov 9, 5:28 PM EST | Tornado Warning | ILN | Highland | 47 min |
| Nov 9, 5:32 PM EST | Severe Thunderstorm Warning | ILN | Greene | 43 min |
| Nov 9, 5:34 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Ross | 56 min |
| Nov 9, 5:43 PM EST | Severe Thunderstorm Warning | ILN | Clark, Miami | 62 min |
| Nov 9, 5:59 PM EST | Severe Thunderstorm Warning | ILN | Hocking, Pickaway | 61 min |
| Nov 9, 5:59 PM EST | Severe Thunderstorm Warning | ILN | Madison | 61 min |
| Nov 9, 6:26 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 64 min |
| Nov 9, 6:44 PM EST | Severe Thunderstorm Warning | ILN | Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.